Hall-Higman-type theorems for semisimple elements of finite classical groups

Pham Huu Tiep, A. E. Zalesskiǐ

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Minimum polynomials of semisimple elements of prime power order p a of finite classical groups in (nontrivial) irreducible cross-characteristic representations are studied. In particular, an analogue of the Hall-Higman theorem is established, which shows that the degree of such a polynomial is at least pa-1(p-1), with a few explicit exceptions.

Original languageEnglish (US)
Pages (from-to)623-668
Number of pages46
JournalProceedings of the London Mathematical Society
Volume97
Issue number3
DOIs
StatePublished - Nov 2008

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Hall-Higman-type theorems for semisimple elements of finite classical groups'. Together they form a unique fingerprint.

  • Cite this